MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB230, VOYANT FINE FUSION DEVICE, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB230, VOYANT FINE FUSION DEVICE, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB230
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.
 
Event or Problem Description
Procedure performed: right parathyroidectomy.Incident description: from initial notification: his last case had to return to the operating room that evening for a bleed.I spoke to him this morning and he is concerned it was due to voyant, although he cannot say that as fact.He has advised that although he is well aware this is a potential complication of the procedure, he has not had this previously with the [competitor device], and has not had a patient return for bleeds full stop in over 7 years.This was the first in 7 years.[name (b)(6)] was in the case herself so i am not aware of the patient co-morbidities or medications that could have contributed.From cer form: mr [name] performed a right parathyroidectomy on a [age] year old [sex] patient.Mr [name] explained the reason for the surgery was she had abnormal parathyroid function.No previous surgery and on no medications that could affect the tissue when using an energy device.He used the voyant fine fusion device throughout the procedure along with diathermy.He used it for a total of 42 activations, the 6th activation was an early button release and not a full cycle.The device was cleaned after the 7th activation.Mr [name2] informed me on (b)(6) 2019 that mr [name] had a bleed with a patient and that it would be best to speak with him.I met with mr [name] on friday (b)(6) 2019 to discuss this and he informed me that the patient returned to surgery as a bleed had occurred, however he could not tell if this clearly was a result of using voyant.His normal practice is to use clips and sutures and therefore the only variant during this procedure would be the use of voyant.He then had the same conversation with [name (b)(6)) on (b)(6) 2019.Intervention: patient was re-operated.Patient status: the patient is fine and stable.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: right parathyroidectomy.From initial notification: his last case had to return to the operating room that evening for a bleed.I spoke to him this morning and he is concerned it was due to voyant, although he cannot say that as fact.He has advised that although he is well aware this is a potential complication of the procedure, he has not had this previously with the [competitor device], and has not had a patient return for bleeds full stop in over 7 years.This was the first in 7 years.[name fitm] was in the case herself so i am not aware of the patient co-morbidities or medications that could have contributed.From cer form: mr [name] performed a right parathyroidectomy on a [age] year old [sex] patient.Mr [name] explained the reason for the surgery was she had abnormal parathyroid function.No previous surgery and on no medications that could affect the tissue when using an energy device.He used the voyant fine fusion device throughout the procedure along with diathermy.He used it for a total of 42 activations, the 6th activation was an early button release and not a full cycle.The device was cleaned after the 7th activation.Mr [name2] informed me on (b)(6) 2019 that mr [name] had a bleed with a patient and that it would be best to speak with him.I met with mr [name] on friday (b)(6) 2019 to discuss this and he informed me that the patient returned to surgery as a bleed had occurred, however he could not tell if this clearly was a result of using voyant.His normal practice is to use clips and sutures and therefore the only variant during this procedure would be the use of voyant.He then had the same conversation with [name rfitm) on (b)(6) 2019.Intervention: patient was re-operated.Patient status: the patient is fine and stable.

Brand Name
EB230, VOYANT FINE FUSION DEVICE, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8891081
Report Number2027111-2019-00555
Device Sequence Number14212828
Product Code GEI
UDI-Device Identifier00607915138240
UDI-Public(01)00607915138240(17)201017(30)01(10)1354862
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Model NumberEB230
Device Catalogue Number101471552
Device Lot Number1354862
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/30/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age51 YR